Alert archive / New York / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 106, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Oct 14, 2011, 4:27 PM EDT for Putnam County, Westchester County, New York. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 14, 2011, 4:27 PM EDT (20:27 UTC)
- Expired
- Oct 14, 2011, 5:15 PM EDT
- In force
- 48 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
Counties Putnam County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 95 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.5 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 780 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 508 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
035
WUUS51 KOKX 142027
SVROKX
NYC079-119-142115-
/O.NEW.KOKX.SV.W.0106.111014T2027Z-111014T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
427 PM EDT FRI OCT 14 2011
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTCHESTER COUNTY IN SOUTHEAST NEW YORK...
PUTNAM COUNTY IN SOUTHEAST NEW YORK...
* UNTIL 515 PM EDT...
* AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR OSSINING...AND MOVING NORTH
AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOUNT
KISCO...PEEKSKILL...YORKTOWN HEIGHTS...MAHOPAC...FAHNESTOCK STATE
PARK...CARMEL...BREWSTER AND LAKE CARMEL
LAT...LON 4153 7353 4149 7353 4110 7375 4114 7389
4122 7394 4125 7397 4126 7397 4129 7394
4131 7397 4150 7389 4152 7369 4153 7358
TIME...MOT...LOC 2026Z 201DEG 29KT 4123 7387
$$
DSW2 follow-up statements
838
WWUS51 KOKX 142101
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
501 PM EDT FRI OCT 14 2011
NYC079-119-142115-
/O.CON.KOKX.SV.W.0106.000000T0000Z-111014T2115Z/
PUTNAM NY-WESTCHESTER NY-
501 PM EDT FRI OCT 14 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR WESTCHESTER AND PUTNAM COUNTIES...
AT 459 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR YORKTOWN HEIGHTS...OR
NEAR PEEKSKILL...MOVING NORTH AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
JEFFERSON VALLEY-YORKTOWN...PUTNAM VALLEY...GOLDEN'S BRIDGE...
MAHOPAC...PUTNAM LAKE...LAKE CARMEL...FAHNESTOCK STATE PARK...
CARMEL...BREWSTER HILL AND BREWSTER
LAT...LON 4153 7353 4149 7353 4110 7375 4114 7389
4122 7394 4125 7397 4126 7397 4129 7394
4131 7397 4150 7389 4152 7369 4153 7358
TIME...MOT...LOC 2100Z 201DEG 29KT 4128 7382
$$
DSW736
WWUS51 KOKX 142115
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
515 PM EDT FRI OCT 14 2011
NYC079-119-142126-
/O.EXP.KOKX.SV.W.0106.000000T0000Z-111014T2115Z/
PUTNAM NY-WESTCHESTER NY-
515 PM EDT FRI OCT 14 2011
...THE SEVERE THUNDERSTORM WARNING FOR WESTCHESTER AND PUTNAM
COUNTIES HAS EXPIRED...
LAT...LON 4153 7353 4149 7353 4110 7375 4114 7389
4122 7394 4125 7397 4126 7397 4129 7394
4131 7397 4150 7389 4152 7369 4153 7358
TIME...MOT...LOC 2101Z 201DEG 29KT 4129 7381
$$
DSWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 14, 4:27 PM EDT, 0 minutes earlier.
Area forecast discussion, Oct 14, 4:27 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
427 PM EDT FRI OCT 14 2011
.SYNOPSIS...
A COLD FRONT WILL MOVE EAST OF THE AREA THIS EVENING AS A STRONG LOW
PRESSURE SYSTEM LOOPS AROUND HUDSON BAY CANADA. ANOTHER COLD FRONT WILL
PASS SOUTHEAST ACROSS THE REGION LATE SUNDAY. LOW PRESSURE WILL THEN
SLOWLY TRACK TOWARD THE AREA TUESDAY THROUGH WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
400 PM UPDATE...NARROW BANDS OF HVY SHOWERS AND TSTMS WILL CONT TO
DEVELOP AHEAD OF AN APPROACHING COLD FRONT. INCREASING INSTABILITY
WILL CAUSE NEAR SEVERE WIND GUSTS AND HAIL. AN ISOLATED SEVERE
TSTM IS POSSIBLE UNTIL SUNSET. OTHERWISE...HVY RAIN WILL CAUSE
MINOR URBAN FLOODING AND IF TRAINING OF CELLS OCCUR...ISOLATED
FLASH FLOODING CANNOT BE RULED OUT.
AS OF 4 PM...THE WIND SHIFT HAS ALREADY PROGRESSED TO WESTERN NJ AND
WILL PROGRESS NE ACROSS THE NYC METRO AREA BETWEEN 5 AND 6 PM BEFORE
FINALLY MVG EAST OF CT AND LONG ISLAND BETWEEN 8 AND 10 PM.
STRONG GUSTY SW WINDS WILL DEVELOP IN ITS WAKE AS LOW PRES OVER THE
NORTHERN GREAT LAKES CONTS TO INTENSIFY CAUSING AN INCREASING PRES
GRADIENT.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
SATURDAY...STRONG GUSTY SW WINDS OF 20-30 WITH GUSTS OF 35-45 MPH
WILL OCCUR WITH NEAR NORMAL TEMPERATURES AND ...NO... RAIN. AN
UPPER LVL SHORT WAVE WILL ROTATE AROUND THE MAIN POLAR VORTEX
PASSING NORTH OF THE REGION. ALTHOUGH A FEW SPRINKLES ARE POSSIBLE
ACROSS THE LOWER HUDSON VALLEY AND INTERIOR SOUTHERN CT DURING THE
AFTERNOON...DECIDED TO KEEP THE SPRINKLES OUT OF THE FORECAST.
SATURDAY NIGHT...AS WEAK HIGH PRES SLIDES ACROSS THE SE UNITED
STATES...SW WINDS WILL GRADUALLY DECREASE AS FAIR WEATHER WITH
NEAR NORMAL TEMPS CONTINUE.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
SUNDAY AND MONDAY WILL FEATURE A RATHER BROAD LONG WAVE TROUGH
STRETCHING ACROSS THE GREAT LAKES AND NORTHEAST. AT THE SURFACE...A
COLD FRONT PASSES THROUGH SUNDAY NIGHT INTO EARLY MONDAY MORNING.
MODELS CONTINUE TO SHOW THAT WE LIKELY GET THROUGH THE DAYTIME HOURS
OF SUNDAY WITHOUT ANY RAINFALL. A CHANCE OF SHOWERS THEN ANTICIPATED
SUNDAY NIGHT INTO MONDAY MORNING...WITH DRY CONDITIONS BY MONDAY
AFTERNOON. ALTHOUGH UPPER JET STREAK DYNAMICS CAN COME INTO
PLAY...WE'RE LIKELY LACKING SUFFICIENT INSTABILITY FOR A MENTION OF
THUNDER. IT ALSO LOOKS LIKE THE LLJ AHEAD OF THE COLD FRONT SUNDAY
NIGHT WON'T BE TOO MUCH OF A FACTOR OVER THE LAND AREAS IN TERMS OF
STRONG WINDS AS THE LOW LEVEL TEMP PROFILE WILL PROBABLY BE
INVERTED. IMMEDIATE COASTAL SECTIONS COULD HOWEVER EXPERIENCE SOME
MODERATE GUSTS WITH PROXIMITY TO THE WARMER SEA SURFACE
TEMPERATURES. MAV/NAM MOS BLEND LOOKED GOOD FOR SUNDAY'S HIGHS...AND
GMOS WAS USED FOR MONDAY'S.
SLIGHT RIDGING AT THE SURFACE AND ALOFT KEEPS AT LEAST THE FIRST
HALF OF MONDAY NIGHT DRY. THEN LOW PRESSURE BEGINS TO STRENGTHEN
OVER THE OHIO VALLEY...WITH AN ASSOCIATED WARM FRONT APPROACHING US
FROM THE SOUTH ON TUESDAY. THIS WILL BRING A SLIGHT CHANCE OF
SHOWERS LATE MONDAY NIGHT AND TUESDAY. MODELS THEN HANDLE FURTHER
DEVELOPMENT AND TRACK OF THIS STORM SYSTEM DURING THE MID WEEK
PERIOD DIFFERENTLY. WILL GO ALONG WITH THE IDEA FROM HPC THAT A
SECONDARY LOW DEVELOPS TO OUR SOUTH AS THE LONG WAVE TROUGH AMPLIFIES
TO THE WEST. A TRIPLE POINT OR OCCLUDED FRONT THEN PASSES THROUGH ON
WEDNESDAY...WITH HIGH PRESSURE BUILDING IN BEHIND THE SYSTEM ON
THURSDAY AND FRIDAY. WILL GO NO HIGHER THAN CHC POPS WITH THIS
SYSTEM WITH THE GIVEN UNCERTAINTY OF ITS BEHAVIOR. SIGNIFICANT
RAINFALL AND STRONG WINDS ARE POSSIBILITIES WITH THIS STORM
TOO...BUT CONFIDENCE AT THIS TIME IS TOO LOW FOR A MENTION IN THE
HAZARDOUS WEATHER OUTLOOK
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
IFR CONDITIONS ARE BEGINNING TO LIFT TO MVFR...AND IN SOME CASES...
VFR. DO NOT EXPECT WIDESPREAD VFR UNTIL AFTER FRONTAL BOUNDARY
PASSES THROUGH THE TERMINALS LATE THIS AFTERNOON/EARLY THIS
EVENING. UNTIL THEN...EXPECT CIGS TO FLUCTUATE FROM IFR TO MVFR
WITH OCNL BREAKS OF VFR.
KJFK/KLGA SHOULD CONTINUE WITH IFR CIGS FOR MOST OF THE AFTERNOON.
AS COLD FRONT APPROACHES...SEVERAL BANDS OF CONVECTION ARE FORMING
ACROSS WESTERN PA...WITH A SMALL CLUSTER OF CONVECTION SOUTH OF
LONG ISLAND. WILL CARRY TEMPO GROUPS FOR -TSRA FROM AROUND
20-23Z FOR WESTERN TERMINALS. THE BULK OF THE ENERGY LOOKS TO PASS
NORTH AND WEST OF THE KNYC TERMINALS...BUT CONVECTION STILL
POSSIBLE...MAINLY WEST OF A LINE FROM KBDR TO KISP. WILL CARRY CB
GROUPS FOR TERMINALS EAST OF THAT LINE...AS CONVECTION SHOULD BE
MORE ISOLATED IN THAT AREA.
SKIES CLEAR OUT THIS EVENING FROM WEST TO EAST AFTER PASSAGE OF
COLD FRONT.
AS THE EVENING PROGRESSES...WINDS SHIFT TO MORE OF A WESTERLY FLOW
WITH PASSAGE OF FRONTAL BOUNDARY. WINDS WILL INCREASE TO 10-15 KT
WITH 20-25 KT GUSTS.
WINDS THEN INCREASE SAT MORNING TO 20-30 KT WITH 30-35 KT GUSTS.
...NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: VARYING CIGS/VSBYS LATE THIS AFTERNOON.
BANDS OF CONVECTION LIKELY FROM 20-22Z. GUSTY WINDS DEVELOPING
THIS EVENING. AMENDMENTS EXPECTED.
KLGA FCSTER COMMENTS: VARYING CIGS/VSBYS LATE THIS AFTERNOON.
BANDS OF CONVECTION LIKELY FROM 20-22Z. GUSTY WINDS DEVELOPING
THIS EVENING. AMENDMENTS EXPECTED.
KEWR FCSTER COMMENTS: VARYING CIGS/VSBYS LATE THIS AFTERNOON.
BANDS OF CONVECTION LIKELY FROM 20-22Z. GUSTY WINDS DEVELOPING
THIS EVENING. AMENDMENTS EXPECTED.
KTEB FCSTER COMMENTS: VARYING CIGS/VSBYS LATE THIS AFTERNOON.
BANDS OF CONVECTION LIKELY FROM 20-22Z. GUSTY WINDS DEVELOPING
THIS EVENING. AMENDMENTS EXPECTED.
KHPN FCSTER COMMENTS: VARYING CIGS/VSBYS LATE THIS AFTERNOON.
BANDS OF CONVECTION POSSIBLE FROM 21-22Z. AMENDMENTS EXPECTED.
KISP FCSTER COMMENTS: VARYING CIGS/VSBYS LATE THIS AFTERNOON. A
FEW TSTMS POSSIBLE FROM 21-23Z. AMENDMENTS EXPECTED.
OUTLOOK FOR 18Z SATURDAY THROUGH WEDNESDAY...
SAT...VFR WITH GUSTY WEST WINDS.
SAT NIGHT...VFR. DIMINISHING WINDS.
SUN...VFR WITH GUSTY WEST WINDS...NOT QUITE AS STRONG AS SAT.
SUN NIGHT...SUB-VFR POSSIBLE IN SCT -SHRA.
MON...VFR.
TUE...DETERIORATING CONDITIONS AS SHOWERS/RAIN DEVELOPS THROUGHOUT
THE DAY.
WED...SUB-VFR IN RAIN POSSIBLE.
&&
.MARINE...
GALE WARNING ISSUED FOR ATLANTIC COASTAL WATERS TONIGHT THROUGH SATURDAY
EVENING...AS AN INTENSIFYING LOW PRESSURE SYSTEM OVER THE NORTHERN
GREAT LAKES MOVES SLOWLY NORTH...HIGH PRESSURE WILL MOVE SOUTH OF
THE AREA. THE SIGNIFICANT DIFFERENCE IN PRESSURE WILL CAUSE STRONG
SOUTHWEST WINDS...REACHING GALE FORCE ACROSS THE ATLANTIC COASTAL
WATERS SOUTH OF LONG ISLAND.
SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR ALL OTHER LOCAL COASTAL
AREA WATERS THROUGH SATURDAY EVENING.
THROUGH THIS EVENING...NARROW BANDS OF HEAVY SHOWERS AND THUNDERSTORMS ARE LIKELY WITH THE
AS A COLD FRONT MOVES NORTHEAST ACROSS THE WATERS THIS EVENING. A FEW
STORMS COULD PRODUCE WIND GUSTS OF AT LEAST 34 KT WITH SMALL HAIL.
SATURDAY NIGHT...GALES ARE FORECAST TO SLOWLY DECREASE AS SMALL CRAFT
ADVISORY WINDS AND SEAS CONTINUE ACROSS ALL LOCAL WATERS.
SUNDAY NIGHT...POTENTIAL 950 MB LOW LVL JET AROUND 45 KT POSES A
THREAT OF MINIMAL GALE FORCE GUSTS OVER THE WATERS.
OTHERWISE...SMALL CRAFT ADVISORY CONDITIONS LIKELY SUNDAY AND SUNDAY
NIGHT. WESTERLY WINDS SUBSIDE ON MONDAY...BUT OCEAN WATERS MAY
STILL EXPERIENCE GUSTS UP TO 25 KT AND SCA-LEVEL SEAS. ALL WATERS
SHOULD BE BELOW SCA CRITERIA BY TUESDAY MORNING AS A LOOSENING
PRESSURE GRADIENT OVER THE REGION PROMOTES SUBSIDING WINDS AND
SEAS. ANOTHER STORM SYSTEM WILL HOWEVER POSE ANOTHER THREAT OF
STRONG WINDS AND BUILDING SEAS ON WEDNESDAY.
&&
.HYDROLOGY...
NARROW BANDS OF HVY SHOWERS AND TSTMS AHEAD OF AN APPROACHING COLD
FRONT MIGHT PRODUCE AM ADDITIONAL 1/4 TO 1/2 INCH RAIN WITH
ISOLATED AMOUNTS OF 1 INCH UNTIL SUNSET THIS EVENING. THE MOST
LIKELY IMPACT WILL BE MINOR URBAN FLOODING.
THERE IS A POTENTIAL FOR YET ANOTHER HEAVY RAINFALL EVENT FROM LATE
TUE THRU EARLY THU NEXT WEEK. STAY TUNED.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 11 PM EDT
SATURDAY FOR ANZ330-335-338-340-345.
SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ANZ350-
353-355.
GALE WARNING FROM 8 PM THIS EVENING TO 11 PM EDT SATURDAY FOR
ANZ350-353-355.
&&
SYNOPSIS...GC
NEAR TERM...GC
SHORT TERM...GC
LONG TERM...JC
AVIATION...MPS
MARINE...GC/JC
HYDROLOGY...GCHazardous weather outlook, Oct 14, 2:16 PM EDT, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 216 PM EDT FRI OCT 14 2011 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-151000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 216 PM EDT FRI OCT 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. NARROW BANDS OF HEAVY SHOWERS AND THUNDERSTORMS ARE LIKELY WITH THE APPROACH OF A COLD FRONT THROUGH EARLY EVENING. A FEW OF THESE THUNDERSTORMS MAY BE CAPABLE OF PRODUCING WIND GUSTS APPROACHING SEVERE LIMITS AND HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-151000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 216 PM EDT FRI OCT 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NARROW BANDS OF HEAVY SHOWERS AND THUNDERSTORMS ARE LIKELY WITH THE APPROACH OF A COLD FRONT THROUGH EARLY EVENING. A FEW OF THESE THUNDERSTORMS MAY BE CAPABLE OF PRODUCING WIND GUSTS APPROACHING SEVERE LIMITS AND HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ350-353-355-151000- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 216 PM EDT FRI OCT 14 2011 ...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 11 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. NARROW BANDS OF HEAVY SHOWERS AND THUNDERSTORMS ARE LIKELY WITH THE APPROACH OF A COLD FRONT THROUGH EARLY EVENING. A FEW OF THESE THUNDERSTORMS MAY BE CAPABLE OF PRODUCING WIND GUSTS APPROACHING SEVERE LIMITS AND HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Oct 14, 2:37 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
237 PM EDT FRI OCT 14 2011
NJZ004-006-104>108-NYZ074-141930-
EASTERN BERGEN-EASTERN ESSEX-EASTERN PASSAIC-EASTERN
UNION-HUDSON-RICHMOND (STATEN IS.)-WESTERN ESSEX-WESTERN UNION-
237 PM EDT FRI OCT 14 2011
...STRONG THUNDERSTORM WILL IMPACT ESSEX...HUDSON...PASSAIC...
RICHMOND (STATEN ISLAND)...SOUTHERN BERGEN AND UNION COUNTIES...
AT 229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MADISON PARK...OR NEAR SAYREVILLE...AND
MOVING NORTH AT 30 MPH.
WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...HEAVY
RAIN...WITH RAINFALL RATES OF UP TO HALF AN INCH AN HOUR...IS
OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON
ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.
LAT...LON 4054 7426 4056 7422 4060 7422 4059 7429
4061 7431 4060 7442 4072 7440 4075 7437
4080 7437 4082 7434 4086 7433 4087 7434
4090 7434 4091 7432 4085 7402 4050 7419
4049 7425
LNSpecial weather statement, Oct 14, 3:27 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
327 PM EDT FRI OCT 14 2011
NJZ002-103-NYZ067-069-142030-
ORANGE-ROCKLAND-WESTERN BERGEN-WESTERN PASSAIC-
327 PM EDT FRI OCT 14 2011
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN BERGEN...ORANGE...
PASSAIC AND ROCKLAND COUNTIES...
AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HIGHLAND LAKE TO
PEQUANNOCK TOWNSHIP...OR ALONG A LINE EXTENDING FROM 10 MILES SOUTH
OF BETHEL TO PEQUANNOCK TOWNSHIP...AND MOVING NORTHEAST AT 30 MPH.
WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...VERY
HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH AN HOUR...IS
OCCURRING WITH THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON
ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4151 7448 4159 7439 4164 7426 4161 7424
4160 7418 4135 7396 4099 7424 4101 7427
4097 7428 4097 7429 4099 7430 4101 7436
4110 7449 4120 7437 4135 7469 4140 7475
4149 7476
KCSSpecial weather statement, Oct 14, 3:33 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
333 PM EDT FRI OCT 14 2011
NJZ004-006-103>106-NYZ068>072-142030-
EASTERN BERGEN-EASTERN ESSEX-EASTERN PASSAIC-HUDSON-NEW YORK
(MANHATTAN)-NORTHERN WESTCHESTER-PUTNAM-ROCKLAND-SOUTHERN
WESTCHESTER-WESTERN BERGEN-WESTERN ESSEX-
333 PM EDT FRI OCT 14 2011
...STRONG THUNDERSTORM WILL IMPACT BERGEN...HUDSON...NEW YORK
(MANHATTAN)...NORTHERN ESSEX...PASSAIC...PUTNAM...ROCKLAND AND
WESTCHESTER COUNTIES...
AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HACKENSACK...AND MOVING NORTH AT 30 MPH.
WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY
HEAVY RAIN...WITH RAINFALL RATES OF UP TO HALF AN INCH AN
HOUR...IS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF
WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4091 7431 4090 7428 4093 7429 4142 7391
4122 7366 4091 7389 4092 7392 4088 7393
4088 7392 4072 7403 4083 7434 4086 7433
4087 7434
LNSpecial weather statement, Oct 14, 3:33 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
333 PM EDT FRI OCT 14 2011
NJZ006-104-NYZ071>075-176>178-142030-
BRONX-EASTERN BERGEN-HUDSON-KINGS (BROOKLYN)-NEW YORK
(MANHATTAN)-NORTHERN NASSAU-NORTHERN QUEENS-RICHMOND (STATEN
IS.)-SOUTHERN QUEENS-SOUTHERN WESTCHESTER-
333 PM EDT FRI OCT 14 2011
...STRONG THUNDERSTORM WILL IMPACT BRONX...HUDSON...KINGS
(BROOKLYN)...NEW YORK (MANHATTAN)...NORTHWESTERN NASSAU...QUEENS...
RICHMOND (STATEN ISLAND)...SOUTHEASTERN BERGEN AND SOUTHERN
WESTCHESTER COUNTIES...
AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR STRATHMORE...OR 7 MILES NORTHWEST OF RED
BANK...AND MOVING NORTHEAST AT 30 MPH.
SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4100 7391 4092 7374 4090 7375 4084 7376
4087 7373 4087 7368 4085 7366 4088 7366
4086 7361 4055 7389 4054 7394 4057 7394
4056 7401 4058 7402 4059 7401 4061 7405
4052 7413 4049 7425
DSWSpecial weather statement, Oct 14, 4:05 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
405 PM EDT FRI OCT 14 2011
NJZ002-004-103-105-107-NYZ067-069-142045-
EASTERN PASSAIC-ORANGE-ROCKLAND-WESTERN BERGEN-WESTERN ESSEX-WESTERN
PASSAIC-WESTERN UNION-
405 PM EDT FRI OCT 14 2011
...STRONG THUNDERSTORM WILL IMPACT ESSEX...NORTHERN UNION...
NORTHWESTERN BERGEN...PASSAIC...ROCKLAND AND SOUTHERN ORANGE
COUNTIES...
AT 403 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MILLBURN...AND MOVING NORTH AT 35 MPH.
THIS STORM WILL BE...
NEAR CALDWELL BY 410 PM.
NEAR FAIRFIELD BY 415 PM.
NEAR WAYNE BY 420 PM.
NEAR POMPTON LAKES BY 430 PM.
NEAR RINGWOOD BY 440 PM.
4 MILES WEST OF SLOATSBURG BY 445 PM.
SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4116 7443 4120 7437 4123 7442 4133 7441
4130 7409 4073 7422 4069 7427 4070 7441
4075 7437 4080 7437 4083 7434 4086 7433
4090 7434 4091 7429 4090 7428 4099 7430
4103 7442 4102 7444
DSWThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 12:50 AM EDT | Special Weather Statement | OKX | Kings, New York, Orange, Richmond, Rockland | 55 min |
| Oct 14, 1:33 AM EDT | Special Weather Statement | OKX | Bronx, Nassau, New York, Orange, Putnam, Rockland and 1 more | 57 min |
| Oct 14, 2:25 AM EDT | Areal Flood Advisory | OKX | Orange, Putnam, Rockland, Westchester | 80 min |
| Oct 14, 4:43 AM EDT | Gale Watch | OKX | 9 hr | |
| Oct 14, 6:16 AM EDT | Coastal Flood Statement | OKX | Nassau | 5 hr |
| Oct 14, 2:04 PM EDT | Gale Warning | OKX | 31 hr | |
| Oct 14, 3:25 PM EDT | Areal Flood Advisory | OKX | Bronx, Kings, New York, Queens, Richmond, Rockland and 1 more | 110 min |
| Oct 14, 3:27 PM EDT | Special Weather Statement | OKX | Orange | 63 min |
| Oct 14, 3:33 PM EDT | Special Weather Statement | OKX | Rockland, Westchester | 57 min |
| Oct 14, 3:51 PM EDT | Special Marine Warning | OKX | 24 min | |
| Oct 14, 4:55 PM EDT | Areal Flood Advisory | OKX | Orange, Putnam, Rockland, Westchester | 55 min |
Nearby
Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.